Category: 

What are the Signs of a Lorazepam Overdose?

Article Details
  • Written By: Larry Ray Palmer
  • Edited By: A. Joseph
  • Last Modified Date: 29 November 2016
  • Copyright Protected:
    2003-2016
    Conjecture Corporation
  • Print this Article
Free Widgets for your Site/Blog
Helium is the only element that was discovered in space before it was found on Earth.  more...

December 10 ,  1948 :  The UN adopted the Universal Declaration on Human Rights.  more...

A lorazepam overdose can result in death, so it is important for people who are taking lorazepam to understand the potential danger and the signs of lorazepam overdose. An overdose of this drug might cause the victim to feel extremely drowsy and weak. The victim also might become disoriented or confused. In more extreme cases of lorazepam overdose, the victim might faint or become comatose, which can be fatal. Individuals who are taking lorazepam as a prescribed treatment for anxiety or depression should know the risks associated with the drug, the steps needed to prevent a lorazepam overdose and how to treat an accidental lorazepam overdose.

Lorazepam is a habit-forming drug from the benzodiazepines family, so people who are prescribed lorazepam should understand this risk. This drug also carries the risk of certain side effects, even when taken correctly. These side effects range from the mild irritants — such as dizziness, insomnia, changes in appetite and an inability to concentrate — to more serious side effects such as extreme depression with suicidal thoughts, hostility, hallucinations and losing consciousness. In some cases, these side effects, as well as the development of hives or a difficulty breathing, can be signs of an allergic reaction to lorazepam, and the victim should seek immediate medical attention.

Ad

This is an addictive drug, so the risk of a potential lorazepam overdose or abuse is increased. To avoid potential addiction or abuse of the drug, treatment with lorazepam should not extend beyond four months unless directly ordered by a physician. One can prevent lorazepam overdose as a result of abuse or unauthorized use of lorazepam by practicing safe storage procedures and carefully accounting for each dose of the medication.

If a person taking lorazepam misses a dose of the medicine, he or she should take the dose as soon as possible unless it is close to the time for the next dose. The person taking lorazepam should not take a double dose of this drug. If the dose is not remembered until it is close to the time for the next scheduled dose, it should be omitted. Careful tracking of the times and dosages of lorazepam is essential to preventing lorazepam overdose.

Lorazepam can react with other drugs, particularly drugs that are designed to aid the patient in falling asleep or drugs used to control anxiety and depression. In addition, lorazepam is known to react adversely with alcohol, so those who are taking lorazepam should not consume alcoholic beverages. If a drug overdose or an adverse reaction to lorazepam should occur, the victim should seek medical attention immediately.

Ad

You might also Like

Recommended

Discuss this Article

Post your comments

Post Anonymously

Login

username
password
forgot password?

Register

username
password
confirm
email